MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915327
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: in the emergency room, the patient had a heart attack and underwent coronary angiography and aortic balloon recoil surgery under dsa.When the balloon was inserted in the right femoral artery, the balloon was found leaking and could not continue the operation, so a new catheter was inserted to complete the operation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number 18f21m0005 reported on the complaint does not match the lot number for the returned sample.The lot number for the returned sample is 18f22c0001.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.The device returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter with an original packaging box that does not match the serial number on the returned sample.The sample was returned in a brown cardboard box and was loosely packed within the original packaging tray.Returned with the sample were semi-finished kit components including 2x 60cc luer-slip syringe, short/long arterial pressure tubing, 30cc inflation driveline tubing and semi-finished insertion kit; the returned semi-finished insertion kit appeared completely sealed/unused, and no damage or abnormalities were noted to the returned components.Upon return, the peel away sheath was noted on the returned iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Spots of dried blood were noted on the iabc bifurcate.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned sample.No damage or abnormalities were noted to the returned original packaging tray.The bladder thickness was measured at six points with measurements and was within specification of process document (b)(4).The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document (b)(4).The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using the mdt-50 in accordance with testing methods from manufacturing procedure (b)(4) rev.15.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with the returned 30cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release, the risk is acceptable, and the returned device passed visual and functional testing.The reported complaint of iab leak suspected is not confirmed.During the visual inspection of the returned sample, no blood was noted within the helium pathway.The returned intra-aortic balloon catheter (iabc) was functionally tested with no leaks or alarms noted.The returned device passed visual and functional test specifications.Based on a review of the device history record the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15868632
Report Number3010532612-2022-00508
Device Sequence Number20508175
Product Code DSP
UDI-Device Identifier10801902161991
UDI-Public10801902161991
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberIPN915327
Device Catalogue NumberIAB-S730C
Device Lot Number18F22C0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age61 YR
Patient SexMale
Patient Weight70 KG